Sunday, August 29, 2010
Vaccine programmes grind to a halt in India once more, when four children died after they received the measles vaccination in Lucknow. The four children were reported to have fainted soon after they were vaccinated and witnesses reported seeing the children’s eyes roll back as they began to have seizures. All of the children were under the age of two years of age, with the youngest being just six months. Sadly the children died before medical aid workers could reach them.
As news of the deaths spread, immunization drives in 41 villages have been halted until further investigations have taken place.
“The immunisation programme was being conducted as part of the government’s Jachha Bachha Suraksha Abhiyan launched on August 15. Minutes after vaccination, the children started gasping for breath.”
(ARTICLE CONTINUES BELOW)
NDTV reported that the Health Ministry has ordered an inquiry after the four infants, all believed to be below nine months, died after the vaccine. The inquiry team has yet to reach Uttar Pradesh, however, the Uttar Pradesh government has announced compensation for the families of the victims.
This is not the first report of adverse reactions after the measles vaccination. The measles vaccine has had a dubious and rather tainted history. In the UK, a government report dating back to 1968 , exposed on the website VacTruth.com in May of this year stated:-
Section 6 – Reactions
“Mild febrile reactions and transient rashes may be expected to follow the administration of the vaccine in a substantial proportion of cases. The rise of body temperature which may occur from 5 to 10 days after vaccination – usually about the 8th day – is due to the multiplication of the attenuated virus. This febrile reaction, when it occurs, seldom lasts more than 24 to 48 hours. The Committee on Safety of Drugs has agreed that severe and unusual reactions to measles vaccine should be reported on the yellow card used for reporting adverse reactions to drugs. The Committee does not however, wish to receive reports of mild febrile reactions and rashes associated with the use of this vaccine.”
This article was posted: Sunday, August 29, 2010 at 4:41 am